MAUDE Adverse Event Report: BECKMAN COULTER, INC ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE

BECKMAN COULTER, INC ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE
Catalog Number 33550
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the customer reported obtaining reproducible false elevated progesterone (access progesterone reagent part number 33550, lot number 538591) patient results on their access 2 analyzer serial number (sn) (b)(6).A change to patient treatment/management was reported in connection with this event.One patient had her infertility cycle cancelled as a result of the initial elevated result.The sample patient progesterone results were at 1.21 ng/dl, repeated at 1.28 ng/ml on (b)(6) 2025.The results were questioned by physicians as higher than the patient clinical picture.The same sample was retested at the main/reference lab at <0.5 ng/dl (unknown method).No hardware errors or issues with other assays were reported in conjunction with this event.System check was performed on (b)(6) 2025 and passed within specifications.Quality control (qc) material has been passing within the laboratory¿s established ranges.No issues with sample integrity were reported by the customer.Sample is collected in 5ml sst gold top tube, run fresh and centrifuged at 2900 rpm for 15 mins at room temperature.Sample was transported to the reference lab approximately 3 hours later in a cooler.
 
Additional Manufacturer Narrative
A1: full patient identifier is (b)(4).A2, a4 and a5: the customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.H3 and h6: the access progesterone reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.No issues with sample integrity were reported by the customer.The customer performed a precision testing for progesterone with a resulting %cv of 12.4% which is within the expected variability of the assay.Customer technical support (cts) discussed the role of pre-analytical factors and sample handling and will provide these documents to customer via email.Customer will continue to monitor and plans on carrying out a patient correlation between their lab and the main/reference lab in the coming weeks.If any issues with the correlation, customer will call hotline.No further issue was reported.In conclusion, the cause of the issue could not be determined with the available information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.

Brand Name
ACCESS PROGESTERONE
Common Device Name
RADIOIMMUNOASSAY, PROGESTERONE
Manufacturer (Section D)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key23618513
Report Number2122870-2025-00111
Device Sequence Number18405072
Product Code JLS
UDI-Device Identifier15099590231378
UDI-Public(01)15099590231378(17)261130(11)250608(10)538591
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K955769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33550
Device Lot Number538591
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale